Connecticut, 2018

Winter Weather in Connecticut, March 21 to 22, 2018

March 21 to 22, 2018 · NWS OKX · 8 events in 7 counties and zones

A large and slow moving low pressure developed along the Middle Atlantic coast on Wednesday, March 21st and moved slowly north and east along the coast through Thursday, March 22nd. Locally heavy snow occurred across Southern Connecticut.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A large and slow moving low pressure developed along the Middle Atlantic coast on Wednesday, March 21st and moved slowly north and east along the coast through Thursday, March 22nd. Locally heavy snow occurred across Southern Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 21, 3:46 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 21, 3:46 AM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service New York NY
446 AM EDT Wed Mar 21 2018

.SYNOPSIS...
A major winter storm will impact the area through tonight as a
deepening coastal low off the Mid Atlantic coast moves to south
and east of Long Island. High pressure builds in from southeast
Canada through the weekend. Another storm system may pass to our
south late in the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Upper low continues to march toward the east coast, with
coastal low development noted just east of the Delmarva.

With an expected track of the sfc low near the 40N/70W
benchmark along with strong deep lift and banded precip, the
stage is set or a major winter storm for the area. Colder and
drier air is in place when compared to previous events. Nam, and
lesser extent GFS along with various ensemble members indicate
slight warming aloft for a possible wintry mix over SE LI, and
perhaps SE CT through the morning. The storm has slowed a bit,
and heavier precip will allow for ample cooling to result in a
changeover by afternoon over these eastern locales. Colder air
will be pulled down from the north as the storm deepens.

Elsewhere, NYC metro including NE NJ, the lower Hudson Valley
and into SW CT, would typically be in the bulls eye of heavier
snow conceptually. Always hard to pinpoint any potential bands,
but generally expect 12 to 18 inches across these locations if
everything pans out as expected (track, thermal profiles, etc).

Temps in the 30s remain steady or fall as the heavier snow
commences. Snow ratios look to be at least 10 to 1, and even 13
to 1 or 15 to 1 is possible interior.

The western extent of the precip shield should keep amounts well
NW down slightly, but a foot or more is possible even up across
those locations.

Winds will be quite gusty, with 40+ mph at times possible.
Blizzard conditions are possible at times, just not quite enough
confidence for that upgrade to the hazard.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
As the slow moving storm begins to pull away, heavier snow will
taper from west to east tonight. Once again, 7-12 inches
possible well NW, 12-18 around NYC metro and into SW CT, and
slightly lower totals are expected east due to mixing
initially, and lower snow ratios.

Lingering snow Thursday morning eastern locations ends quickly,
with drier conditions by afternoon.

Temps tonight remain steady around 30, and rise into the 40s
Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Strong high pressure continues building in at the surface
through the weekend. Upper level low moves through on Friday.
Little moisture to work with, with only weak lift noted, so any
light precipitation looks unlikely, but a passing shower or
flurry cannot be ruled out just yet.

Low pressure over the Mid-West will move east late Saturday into
Sunday. With strong surface high pressure building south from
southeastern Canada, it will suppress the storm to the south,
ejecting off the Mid-Atlantic/Southeast US coast on Sunday. An upper
level trough/upper level low coupled with weak surface troughing may
provide more in the way of lift for some snow showers or flurries.

The storm system that ejects off the coast is forecast to stall out
over the Western Atlantic through the middle of next week, while
surface high pressure gets squeezed between the offshore low and
another approaching storm system to the west, with ridging aloft.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Major Winter Storm to Impact Terminals into tonight...

A strong low pressure area will intensify off the DelMarVa Coast
today, gradually moving well southeast of Long Island late today
through tonight.

Spotty light wintry mix for NYC/NJ metro and LI terminals this
morning. Steadier snow expected to develop around the morning push,
becoming heavy at times late morning through the eve with LIFR/VLIFR
conds. During periods of lighter precip, could see sleet mix in for
eastern terminals. Isolated thunder possible during the
afternoon/evening. Snow should taper from west to east after
midnight, with conds gradually improving to VFR late.

Snowfall rates of 1 to 3 inches per hour at times late
morning/early afternoon and continuing through the late
evening.

N/NE winds 15-25 kt and gusts 25-35 kt likely through the evening,
highest along the coast. Peak gusts 35-40 kt possible.
Winds back to the NW this evening, but remain gusty.

Total expected snowfall accumulations:
KJFK/KLGA/KEWR/KTEB/KHPN: 13-17 inches
KBDR/KISP: 10-14 inches
KGON/KSWF: 6-9 inches

...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: Onset of IFR conditions may be 1-2 hours later
than forecast. Winds may occasionally gust stronger than forecast.

The afternoon KJFK haze potential forecast is RED...which implies
slant range visibility less than 4sm outside of cloud.

KLGA TAF Comments: Onset of IFR conditions may be 1-2 hours later
than forecast. Winds may occasionally gust stronger than forecast.

The afternoon KLGA haze potential forecast is RED...which implies
slant range visibility less than 4sm outside of cloud.

KEWR TAF Comments: Onset of IFR conditions may be 1-2 hours later
than forecast. Winds may occasionally gust stronger than forecast.

The afternoon KEWR haze potential forecast is RED...which implies
slant range visibility less than 4sm outside of cloud.

KTEB TAF Comments: Onset of IFR conditions may be 1-2 hours later
than forecast. Winds may occasionally gust stronger than forecast.

KHPN TAF Comments: Onset of IFR conditions may be 1-2 hours later
than forecast. Winds may occasionally gust stronger than forecast.

KISP TAF Comments: Onset of IFR conditions may be 1-2 hours later
than forecast. Winds may occasionally gust stronger than forecast.

.OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
.Thursday-Friday...VFR. N winds G20-30KT on Thu.
.Saturday...VFR.
.Saturday night-Sunday...MVFR possible in chance of rain/snow.

&&

.MARINE...
Gale conditions are just starting to spread northward into the ocean
waters, and should reach the remaining waters this morning after
sunrise. Storm force wind gusts are likely on the ocean waters by
mid to late morning, with peak gusts 50-55 kt this afternoon. Max
seas should reach 5-6 ft on the open Sound, 7-10 ft on the waters
from The Race into Western Block Island Sound, 10-13 ft on the
western ocean waters, and 13-16 ft on the eastern ocean waters.

By tonight, storm conditions will reside only on the eastern ocean
zones this evening, Otherwise, gales expected on all waters into
tonight, and may linger on the ocean into the first half of Thu.
Following that, SCA conds likely into Thu night on the ocean, and
mainly for near shore gusts into daytime Thu on NY Harbor.

Increasing NE flow Sat night-Sunday as a ocean storm passes well
south should bring a return of SCA conds on the ocean beginning
Sunday, and probably lasting beyond as the storm remains over the
western Atlantic.

&&

.HYDROLOGY...
A significant precipitation event will impact the area today and
tonight with liquid equivalent amounts from 0.75 to 1.50
inches, highest from NYC and points east. This will fall mainly
as snow, so no hydrologic impact expected.

&&

.TIDES/COASTAL FLOODING...
A prolonged period of E-NE flow over the region will produce minor
to locally moderate coastal flooding during the times of high tide
today and minor coastal flooding expected and moderate coastal
flooding possible during the times of high tide tonight. Departures
of about 2-3 ft for moderate flooding, and 1-1.5 ft are needed for
minor flooding for many locations. The most likely location for any
moderate coastal flooding is the south shore back bays of Southern
Queens, Southern Nassau and Southwestern Suffolk Counties.

Along the north shore of Long Island and the south fork of Long
Island, wave action will cause additional runup.

Because winds increased slower than expected, water levels were not
as high during the high tide Tuesday night. As a result, less water
has piled up initially than expected. Based on this, lowered water
level forecast for today and tonight. As a result, have cancelled
the coastal flood warning for the south shore bays of Western Long
Island and replaced it with a coastal flood advisory.

Depending on exactly how fast the winds shift to the north tonight,
will determine if moderate coastal flooding can be achieved across
the south shore back bays of S Queens/Nassau/SW Suffolk tonight, so
have continued the coastal flood watch for those areas. Elsewhere
have issued a coastal flood advisory for tonight, except for
Manhattan, N Queens and the Bronx where minor coastal flood
benchmarks might just be touched tonight.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is off the
air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Warning until 6 AM EDT Thursday for CTZ005>012.
     Coastal Flood Advisory from noon today to 6 PM EDT this
     evening for CTZ009.
     Coastal Flood Advisory from midnight tonight to 4 AM EDT
     Thursday for CTZ009>012.
NY...Winter Storm Warning until 6 AM EDT Thursday for NYZ067>075-
     078>081-176>179.
     Coastal Flood Advisory from noon today to 6 PM EDT this
     evening for NYZ071-078-079-081-177.
     Coastal Flood Advisory from midnight tonight to 4 AM EDT
     Thursday for NYZ071-078-079-081-177.
     Coastal Flood Advisory from 10 AM this morning to 2 PM EDT
     this afternoon for NYZ074-075-178.
     Coastal Flood Advisory from 11 PM this evening to 3 AM EDT
     Thursday for NYZ074-075.
     Coastal Flood Watch from this evening through late tonight for
     NYZ080-178-179.
     Coastal Flood Advisory from 9 AM this morning to 3 PM EDT this
     afternoon for NYZ080-179.
NJ...Winter Storm Warning until 6 AM EDT Thursday for NJZ002-004-
     006-103>108.
     Coastal Flood Advisory from 10 AM this morning to 2 PM EDT
     this afternoon for NJZ006-106-108.
     Coastal Flood Advisory from 11 PM this evening to 3 AM EDT
     Thursday for NJZ006-106-108.
MARINE...Gale Warning until 6 AM EDT Thursday for ANZ330-340-345.
     Gale Warning until 6 AM EDT Thursday for ANZ335-338.
     Storm Warning until 6 PM EDT this evening for ANZ355.
     Storm Warning until 6 AM EDT Thursday for ANZ350-353.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...JE/DW/PW
LONG TERM...JP
AVIATION...MD
MARINE...Goodman
HYDROLOGY...JP/DW/PW
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Mar 21, 3:41 AM EST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
441 AM EDT Wed Mar 21 2018

ANZ330-340-345-220945-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
441 AM EDT Wed Mar 21 2018

...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-220945-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
441 AM EDT Wed Mar 21 2018

...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ355-220945-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
441 AM EDT Wed Mar 21 2018

...STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-220945-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
441 AM EDT Wed Mar 21 2018

...STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-072-073-176-220945-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Eastern Passaic-Western Bergen-
Eastern Bergen-Western Essex-Western Union-Orange-Putnam-Rockland-
Northern Westchester-New York (Manhattan)-Bronx-Northern Queens-
441 AM EDT Wed Mar 21 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-NYZ074-075-220945-
Hudson-Eastern Essex-Eastern Union-Richmond (Staten Island)-
Kings (Brooklyn)-
441 AM EDT Wed Mar 21 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EDT THURSDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-NYZ071-078-079-081-177-220945-
Southern Fairfield-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southeastern Suffolk-Northern Nassau-
441 AM EDT Wed Mar 21 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ178-220945-
Southern Queens-
441 AM EDT Wed Mar 21 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM
EDT THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.
   Coastal Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-179-220945-
Southwestern Suffolk-Southern Nassau-
441 AM EDT Wed Mar 21 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
EDT THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.
   Coastal Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ010>012-220945-
Southern New Haven-Southern Middlesex-Southern New London-
441 AM EDT Wed Mar 21 2018

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Northern Fairfield

When
March 21, 6:00 AM EST to March 22, 5:00 AM EST
Where
Northern Fairfield forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Trained spotters, social media, broadcast media, and the public reported 2 to 6 inches of snow.

Winter Weather, Southern Fairfield

When
March 21, 6:00 AM EST to March 22, 5:00 AM EST
Where
Southern Fairfield forecast zone
Reported by
COOP Observer
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

A COOP Observer, trained spotters, and the public reported 3 to 6 inches of snow.

Winter Weather, Southern New Haven

When
March 21, 8:00 AM EST to March 22, 5:00 AM EST
Where
Southern New Haven forecast zone
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Trained spotters and the public reported 3 to 5 inches of snow.

Winter Weather, Northern New London

When
March 21, 8:00 AM EST to March 22, 5:00 AM EST
Where
Northern New London forecast zone
Reported by
Trained Spotter
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Trained spotters and the public reported 2 to 4 inches of snow.

Winter Weather, Northern Middlesex

When
March 21, 8:00 AM EST to March 22, 5:00 AM EST
Where
Northern Middlesex forecast zone
Reported by
Trained Spotter
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Trained spotters and the public reported 2 to 4 inches of snow.

Winter Weather, Southern Middlesex

When
March 21, 8:00 AM EST to March 22, 5:00 AM EST
Where
Southern Middlesex forecast zone
Reported by
Trained Spotter
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Trained spotters and the public reported 2 to 4 inches of snow.

Winter Weather, Northern New London

When
March 21, 9:00 AM EST to March 22, 9:00 AM EST
Where
Northern New London forecast zone
Reported by
Trained Spotter
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Trained spotters reported 3 to 6 inches of snow.

Winter Weather, Southern New London

When
March 21, 9:00 AM EST to March 22, 9:00 AM EST
Where
Southern New London forecast zone
Reported by
Trained Spotter
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Trained spotters and the public reported 3 to 5 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2018Every state in 2018This day in weather historyWarnings in Connecticut, March 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 745346, 745347, 745350, 745351, 745353, 745354, 745356, 745357.